oralhealth

Latex Allergy

In recent years, allergic reactions have been linked to people who use products like latex gloves. Latex protein can become airborne, which could cause breathing problems and contact dermatitis in vulnerable patients. In other cases, it has produced even more severe reactions, including anaphylactic shock.

Health experts have attributed the increase of allergic reactions to latex that is used in the health care community. With the AIDS epidemic, there has been an increased use of gloves and other personal protection equipment.

This product is also a pervasive substance in household items. You may find it in toys, balloons, rubber bands, and condoms.

Allergies could cause the following symptoms:

  • Dry skin
  • Hives
  • Low blood pressure
  • Nausea
  • Respiratory problems
  • Tingling sensations

There is a greater risk for an allergic reaction in people who have undergone multiple surgical operations, have spina bifida, or are exposed to latex products on an increased basis.

Please notify our office If you are allergic to latex or have allergies related to it. We also suggest you seek medical assistance from your family physician.